Alert archive / Illinois / Flash Flood Warnings in 1998

Flash Flood Warning 5, NWS Quad Cities, IA

June 14, 1998Hancock County, McDonough County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jun 14, 1998, 5:04 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1998, 5:04 PM CDT (22:04 UTC)
Expired
Jun 14, 1998, 10:00 PM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

Counties Hancock County, IL, McDonough County, IL

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1998-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1998-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLI 142204
FFWMLI
IAC111-177-ILC067-109-150300-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SUN JUN 14 1998

THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A

* FLOOD WARNING FOR...
  LEE COUNTY IN SOUTHEASTERN IOWA
  VAN BUREN COUNTY IN SOUTHEASTERN IOWA
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1000 PM CDT

* HEAVY RAINFALL EALIER TODAY HAS SATURATED THE GROUND ACROSS THE
  AFFECTED AREA.


* ADDITIONAL SHOWERS AND THUNDERSTORMS WITH AN ADDITIONAL 1-2 INCHES
  OF RAIN CAN BE EXPECTED THROUGH THIS EVENING.

DO NOT DRIVE THROUGH FLOODED AREAS! TWO FEET OF SWIFTLY FLOWING
WATER CAN WASH MOST VEHICLES FROM A ROAD. ALSO...THE ROADBED MAY
NOT BE INTACT UNDER THE WATER.

PIERCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 1:40 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 14, 1:40 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 PM CDT SUN JUN 14 1998

WILL KEEP DISC BRIEF WITH TOR BOX JUST ISSUED BY SPC FOR MOST OF CWA.
5H PROFILER PLANVIEW DEPICTED CLOSED LOW OVER SOUTHWEST IOWA DRIFTING
TO THE EAST. EARLY AFTERNOON VISIBLE SATELLITE IMAGERY SHOWED LINE OF
CBS LIFTING NORTHEAST FROM NORTHERN MISSOURI ASSOCIATED WITH DRY
PUNCH.

SUGGEST CONTINUATION OF FLOOD WATCH FOR IOWA COUNTIES IN LIGHT OF
LATEST AND FUTURE HEAVY RAINS. GRADUAL IMPROVEMENT BEGINNING MONDAY
AS SYSTEM SHIFTS TO THE EAST OF REGION.

CID 62/++   DBQ 62/++  MLI 62/++  BRL 64/++

BERG

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:23 PM CDTTornado WarningDVNHancock47 min
Jun 14, 6:00 PM CDTTornado WarningDVNHenderson35 min

Nearby

Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.